Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 83, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Nov 17, 2021, 3:30 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2021, 3:30 AM CST (09:30 UTC)
- Expired
- Nov 17, 2021, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
923 WHUS74 KHGX 170930 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 330 AM CST Wed Nov 17 2021 GMZ370-171500- /O.NEW.KHGX.SC.Y.0083.211117T0930Z-211117T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 330 AM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...South winds around 20 kt and seas 5 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
280 WHUS74 KHGX 171519 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 919 AM CST Wed Nov 17 2021 GMZ370-171630- /O.EXP.KHGX.SC.Y.0083.000000T0000Z-211117T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 919 AM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Conditions have improved to below Small Craft Advisory criteria. However, wave heights will be between 4 to 6ft through the late morning to early afternoon. So, small craft should continue to exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 11:07 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 16, 11:07 PM CST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1107 PM CST Tue Nov 16 2021 .AVIATION [06Z TAF ISSUANCE]... Southerly winds will prevail tonight at 5-10 KTS. MVFR cigs are possible overnight into early Wed morning, which are expected to gradually lift as the morning progresses. Winds will pick up again by morning, with gusts near 20 KTS in the afternoon. A cold front will be approaching the northern sites [CLL and UTS] near midnight CST and is expected to progress south into the rest of the CWA during the overnight into early morning hours Thu. Expect areas of SH with possible iso TS mainly just ahead and along the frontal boundary. Kept TS out of this TAF package since the chances are low for now, but it may be mentioned in the next issuance. 24 && PREV DISCUSSION... /ISSUED 318 PM CST Tue Nov 16 2021/ SHORT TERM [Through Wednesday Night]... WAA pattern firmly in place and so anticipate temperatures to be few degrees warmer overnight than last night and with a little better mixing over night to boot. Stratus should develop over and around the area mainly after midnight peaking in coverage around sunrise. The clouds should be slower to lift and mix out than was the case today and rising steadily while also having a warmer start to the day. Temperatures through the afternoon hours Wednesday should be 2 to 3 degrees warmer with gusty conditions again. Rain chances look slim Wednesday morning and afternoon but will be increasing going into the evening hours. Upper trough dropping southeast through the Plains will be moving across OK Wednesday night this will bring weak lift into SETX but it is somewhat offset from the typical fusion of the subtropical/polar jet and this has led to lowering the rain chances slightly. PW does climb to around 1.1-1.2" but with capping with a 10-12C warm nose at 850 still parked over SETX as the front comes through overnight. The overnight period also in a minima for instability. Timing of the associated cold front should be into College Station area around midnight...Houston by around 4-5 am and off the coast 6-8 am. Moderate northerly flow in the wake of the front will usher in drier air but the 850mb front looks to be starting to apply the brakes by sunrise even though it should continue to sag southward. 45 LONG TERM [Thursday Through Tuesday]... A mostly dry, weak cold front will be pushing off the coast come sunrise Thursday morning ushering cooler conditions Thursday and through the rest of the week. High temperatures Thursday will struggle to climb out of the 60s north of I-10 with temperatures climbing into the low 70s near the coast. Radiational cooling and a breezy northerly wind will make Thursday night feel quite brisk. Low temperatures will dip into the upper 30s north of Madisonville, into the low 40s north of I-10, and then upper 40s southwards. Breezy conditions with gusts to 25mph will be possible along the coast Thursday night into Friday morning as the cold air moves over the relatively warmer Gulf waters. Surface high pressure slides across to the north on Friday bringing a quick return to easterly flow across the Gulf. Friday will see similar temperatures as Thursday, though daytime temperatures may even end up being slightly cooler since it will be starting out so chilly in the morning. The high pressure continues to move eastward on Saturday bringing a more southeasterly to southerly flow. This increases the temperatures and moisture into SE Texas bringing high temperatures into back into the 70s on Saturday. WAA continues on Sunday as the flow strengthens and turns more southerly causing high temperatures to climb into the mid to upper 70s on Sunday. Our next cold front will be approaching the area late Sunday night into Monday. As of right now, this front looks to be a bit more moist than the lackluster front Wednesday night/Thursday from this week so some showers and isolated thunderstorms should accompany this FROPA. High pressure follows the passage of the cold front bringing a return of cooler and drier conditions for Tuesday. While the timing of the cold front has come into better focus compared to the past few days, don't be surprised if it slides forwards or backwards in time by a half a day or so by the end of this week. Fowler MARINE... Southeasterly flow will become more moderate with wind speeds between 15 to 20kts with some isolated gusts higher later this evening through Wednesday morning. In response, wave heights will climb to 3 to 5 feet with occasional seas of 6 feet. Small craft should exercise caution in the Gulf waters this evening through at least Wednesday morning because of these conditions. There will be an increased risk of strong rip currents on Wednesday due to the prolonged onshore flow. Winds and seas will decrease during the afternoon on Wednesday, but these improving condition will not last long. A weak cold front, bringing just isolated showers, will pass through the Gulf Waters on Thursday morning bringing moderate to strong north to northeasterly winds Thursday afternoon into Friday. Small Craft Advisories will likely be issued for this time period as winds become sustained 20 to 25kts with gusts up to 30kts and wave heights climb to 4 to 7ft. The winds decrease and turn easterly though the day on Friday, becoming southeasterly and southerly through the weekend. Our next cold front will approach the coastal waters by early next week. Fowler && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 63 81 56 66 42 / 10 0 30 10 0 Houston (IAH) 65 81 67 69 46 / 0 0 30 10 0 Galveston (GLS) 70 79 68 72 54 / 0 0 30 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...24 Aviation/Marine...99
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:20 PM CST | Small Craft Advisory | HGX | 42 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.